MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F0881004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, vessel spasm, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse event was an anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01424.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max) and a penumbra system jet 7 reperfusion catheter (jet7).During the procedure, the patient experienced a vasospasm in the left middle cerebral artery.Therefore, the physician administered 5mg of verapamil to treat the vasospasm.A follow-up angiography was performed after 5 minutes which showed worsening vasospasm; therefore, the physician administered another 5mg of verapamil.The event was considered resolved the same day (b)(6) 2019.The vasospasm was adjudicated to be a non-serious adverse event with probable relationship to the neuron max, possible relationship to the jet7 and definite relationship to the index procedure.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8824165
Report Number3005168196-2019-01423
Device Sequence Number3373730
Product Code DQY
UDI-Device Identifier00814548012292
UDI-Public00814548012292
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Catalogue NumberPNML6F0881004
Device Lot NumberF88550
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Date Report Sent to FDA01/01/2005